Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 36, NWS Wilmington, OH

July 30, 2019Clermont County, Hamilton County, Warren County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 30, 2019, 3:02 PM EDT for Clermont County, Hamilton County, Warren County, Ohio. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2019, 3:02 PM EDT (19:02 UTC)
Expired
Jul 30, 2019, 5:09 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Clermont County, OH, Hamilton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 40 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 3:32 PM EDTFLOOD4 E Blue Ash, OHSTREET FLOODING SEVERAL INCHES DEEP.
Jul 30, 3:32 PM EDTFLOOD4 E Blue Ash, OHSTREET FLOODING SEVERAL INCHES DEEP REPORTED AT LOVELAND-MADEIRA ROAD AND HOPEWELL ROAD.
Jul 30, 3:43 PM EDTHEAVY RAIN 2.263 Ssw Blue Ash, OH1-HR TOTAL FROM METROPOLITAN SEWER DISTRICT OF CINCINNATI GAUGE AT ROSSMOYNE DEER PARK.
Jul 30, 3:56 PM EDTHEAVY RAIN 2.24Madeira, OHTOTAL FROM 250 PM - 340 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WGUS51 KILN 301902
FFWILN
OHC025-061-165-302200-
/O.NEW.KILN.FF.W.0036.190730T1902Z-190730T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
302 PM EDT Tue Jul 30 2019

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northeastern Hamilton County in southwestern Ohio...
  Northwestern Clermont County in southwestern Ohio...
  South central Warren County in southwestern Ohio...

* Until 600 PM EDT.

* At 301 PM EDT, radar indicated that thunderstorms had produced
  heavy rain across the warned area. Up to three inches of rain have 
  already fallen. Heavy rain continues to fall with another two 
  inches possible. Runoff from this excessive rainfall will cause 
  flash flooding to occur.

* Some locations that will experience flooding include...
  Cincinnati, Sharonville, Blue Ash, Loveland, Reading, Montgomery,
  Madeira, Deer Park, Sixteen Mile Stand, Rossmoyne, Remington,
  Concorde Hills, Brecon, The Village of Indian Hill, Silverton,
  Amberley, Evendale, Maineville, Dillonvale and Murdock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3935 8415 3928 8412 3916 8442 3925 8443

$$

Coniglio
1 follow-up statement
741 
WGUS71 KILN 302109
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
509 PM EDT Tue Jul 30 2019

OHC025-061-165-302119-
/O.CAN.KILN.FF.W.0036.000000T0000Z-190730T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton OH-Clermont OH-Warren OH-
509 PM EDT Tue Jul 30 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN HAMILTON...NORTHWESTERN
CLERMONT AND SOUTH CENTRAL WARREN COUNTIES IS CANCELLED...

The heavy rain has ended and flooding is no longer expected to pose a
threat.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3935 8415 3928 8412 3916 8442 3925 8443

$$

Coniglio

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:42 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 30, 1:42 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
142 PM EDT Tue Jul 30 2019

.SYNOPSIS...
A cold front will move into the area late today and then slowly
cross the region tonight and Wednesday before finally pushing
off to the east on Wednesday night. High pressure will build
into the Great Lakes for the end of the week into the weekend.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
Scattered shower activity with a general uptick in coverage
expected this afternoon will see some thunderstorms, but only
the stronger cells will be strong enough to lay out this
thunder and heavier rainfall. Temperatures haven't been changed
for today - within a degree or two of 80 - and this is not
indicative of strong enough boundary layer heating to initiate
any more than the scattered to isolated thunderstorms we are
expecting, and right around the convective temperature of 81.

Activity will markedly decrease this late day and evening as the
upper forcing moves east and whatever heating is suspended with
nightfall.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM WEDNESDAY/...
Mid level trough across the region will not start to move out
until Wednesday. Meanwhile at the surface, a cold front will
enter the region from the west at the beginning of the period
and take until near the end of the period before exiting out of
the eastern counties. Precipitation should diminish through the
evening. But additional showers and thunderstorms will develop
on Wednesday, particularly in eastern counties. Temperatures
will drop into the lower to mid 60s tonight with highs getting
back into the lower 80s on Wednesday.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A weather system will be exiting the region at the start of the long
term time period.  The potential for a few thunderstorms across the
lower Scioto Valley will come to an end Wednesday night.

Although an isolated shower or storm cannot be ruled out, expect
generally dry conditions for the remainder of the long term time
period.

Made only minor adjustments to the blend for temperatures.  High
temperatures through the long term will mostly be in the 80s and low
temperatures will be in the 60s.  Increased cloud cover from the
blend during the daytime hours as the blend tends to underestimate
cu development.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
Scattered shower activity with isolated thunderstorms this
afternoon will become a little more active with insolation and
then trail off in the later afternoon and evening. Some clearing
tonight may favor the development of some low stratus or at
least some fog, particularly south of the Ohio River and in the
eastern CWA.

Showers and a possible thunderstorm may occur tomorrow afternoon
but the coverage of any storms will be less than 10% and will be
best amended into the forecast when and if they occur.

MVFR vsbys and some possible lower cigs in fog will be possible
at most locations towards daybreak given some lingering low
level moisture and a good shot of colder air coming in to help
stratify the boundary layer.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...Franks
SHORT TERM...
LONG TERM...Novak
AVIATION...Franks
Hazardous weather outlook, Jul 30, 8:42 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
842 AM EDT Tue Jul 30 2019

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-311245-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Highland-
842 AM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ094>100-OHZ079-081-082-088-311245-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike-
Scioto-
842 AM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

Localized heavy rain and flooding will be possible today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 30, 2:00 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
200 PM EDT Tue Jul 30 2019

OHZ071-072-301830-
Warren OH-Clinton OH-
200 PM EDT Tue Jul 30 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND WEST CENTRAL
CLINTON COUNTIES UNTIL 230 PM EDT...

At 159 PM EDT, radar indicated a strong thunderstorm over Loveland,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Mason, Loveland, Blanchester, Morrow, Kings Island, South Lebanon,
Maineville, Butlerville, Murdock, State Route 123 at State Route 132,
Kings Mills, Middleboro, Landen, Dallasburg, Loveland Park, State
Route 350 at US Route 22 and Fort Ancient.

This includes I-71 in Ohio between mile markers 21 and 26.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3943 8400 3930 8397 3927 8420 3927 8426
      3928 8426 3928 8427 3929 8426 3929 8431
      3935 8432
TIME...MOT...LOC 1759Z 274DEG 12KT 3930 8427

Coniglio
Local storm report, Jul 30, 2:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT TUE JUL 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             3 NW INDIAN HILL        39.22N 84.37W
07/30/2019  E1.00 INCH       HAMILTON           OH   PUBLIC

&&

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:24 AM EDTAreal Flood AdvisoryILNBrown3 hr
Jul 30, 8:23 AM EDTFlash Flood WarningILNBrown114 min
Jul 30, 2:00 PM EDTSpecial Weather StatementILNWarren30 min
Jul 30, 2:15 PM EDTAreal Flood AdvisoryILNWarren3 hr
Jul 30, 2:32 PM EDTAreal Flood AdvisoryILNClermont, Hamilton, Warren3 hr
Jul 30, 2:50 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jul 30, 3:22 PM EDTFlash Flood WarningILNHamilton3 hr
Jul 30, 3:30 PM EDTSpecial Weather StatementILNHamilton30 min
Jul 30, 3:53 PM EDTSevere Thunderstorm WarningILNPickaway, Ross27 min
Jul 30, 4:11 PM EDTSevere Thunderstorm WarningILNHamilton17 min
Jul 30, 4:24 PM EDTSpecial Weather StatementILNHamilton36 min
Jul 30, 6:58 PM EDTAreal Flood AdvisoryILNLicking3 hr

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.